Zoladex and its Side Effects

After a failed attempt of getting the Mirena in.. my cervix had hardended due to the endo, 6mths of zolodex and a vaginal pessiary every 2nd day to help soften the cervix is the plan for the 2nd attempt to insert the mirena(all this just to feel normal!) I've just had my 2nd implant of Zolodex today for stage 4 endo and wanted to know what sort of experience people are having with it. Hot flushes, neausa, pimples in strange areas like my stomach, headaches, lower back pain and really REALLY emotional. I've fought depression in the past and I don't want to go back there.

I just wanted to know if you have experienced any other side effects and if anyone is taking the pill to help ease these side effects.

Last edited by

5 Replies

oldestnewest
  • Hi

    I'm sorry to hear your having awful side effects with the Zoladex. I suffered really badly with hot flushes, nausea and mood swings. every day i was literally on the verge of crying or shouting at someone. i was given meds to counteract the side effects (Tib-something??) but continued to experience the mood swings.

    i stuck out the 6 months in order to rule it out as a treatment/see if it worked. it would be worth speaking to your consultant about how your feeling to see if they can give you something to help with how your feeling.

    i hope they can help to improve how your feeling at the moment. xx

  • Thanks Wasowski, So how do you feel now after the 6mth course? did it help? Its horrible hey. I wish there was a cure. xx

  • my mood returned to normal after about 6 weeks and now 4 months later im just left feeling constantly tired but dont know if this is related to it. it has however helped with my pain even though it didnt put me into menopause which is great and now im feeling back to my usual self, when i do have flair ups i can actually cope with them again which is amazing!

    do you think your going to stick it out? xx

  • I have just had my third injection today. After the first injection I had increased pain, hot flushes and severe headaches then my first period for 3 years (hadn't had period due to taking pill back to back for 3 yrs) and the pain was so unbearable that even the morphine wasn't working. After the second injection the headaches became less severe my stomach is less inflammed (gone down 6inches) and the pains completely went up until last week. The pains last week however were controllable with codeine and I have now come off the morphine and returned to work after 6 moths off. I haven't had a period since and would have been due last week so think that's what the pains were. I am feeling so much better only having couple of hot flushes a day now and the nurse thinks I should feel better after each injection. Fingers crossed.

    Everyone reacts differently but for me they are definetly working so bare with it things might settle in the next couple of weeks. If they haven't speak to your nurse about taking hrt to reduce symptoms. For the headaches I take strong ibuprofen 700mg (prescribed by doctor) and one of those 4 head menthol sticks. Hope this helps and that you begin to feel better soon x

  • Thanks K_ay, im sorry to hear your going through what im going through. Its comforting to know im not the only one. Just before the Zolodex I was in emergency for extreme pain, It felt like my overies had exploded! So I hear you about the pain. I guess at the end of the day I would rather the zolodex side effects and pain rather than endo pain I guess. Its horrible how it effects your life hey, work hates me for taking so many days off, and you cant make them understand. Thanks for all your suggestions. and I hope you feel better too.x

You may also like...